Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On solving weakly singular Volterra equations of the first kind with Galerkin approximations


Author: John M. Bownds
Journal: Math. Comp. 30 (1976), 747-757
MSC: Primary 65R05; Secondary 45E10
Corrigendum: Math. Comp. 31 (1977), 808.
Corrigendum: Math. Comp. 31 (1977), 808.
MathSciNet review: 0438747
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The basic linear, Volterra integral equation of the first kind with a weakly singular kernel is solved via a Galerkin approximation. It is shown that the approximate solution is a sum with the first term being the solution of Abel's equation and the remaining terms computable as components of the solution of an initial-value problem. The method represents a significant decrease in the normal number of computations required to solve the integral equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R05, 45E10

Retrieve articles in all journals with MSC: 65R05, 45E10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1976-0438747-8
PII: S 0025-5718(1976)0438747-8
Article copyright: © Copyright 1976 American Mathematical Society